| Catalog Number |
GLX120204 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
04/22/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The event was reported via the sterling study.The 57-year-old female patient with a history of headaches, previous smoker, and transient ischemic attack (tia) in 2017 presented with an unruptured aneurysm.The patient underwent coil embolization on (b)(6) 2023.Immediate pre-procedure angiography revealed an unruptured aneurysm on the left sidewall anterior circulation: paraophthalmic segment of the internal carotid artery (ica): height: 4.4mm, dome: 5.2mm, maximum aneurysm diameter: 5.2mm, neck size: 4.6mm, and dome-to-neck ratio: 1.1mm.The parent vessel diameter was 4.3mm.Platelet reactivity testing was not performed pre-procedure.Coil embolization was performed with the implantation of a 4mm x 10cm galaxy g3 (gly120410 / 30618614), a 2mm x 4cm galaxy g3 xsft helical (glx120204 / 30656499), and a 2mm x 4cm galaxy g3 xsft helical (glx120204 / 30571099) via an excelsior® sl-10® microcatheter (stryker).A flow diverter, pipeline embolization device (medtronic), was also implanted.Heparin was administered during the procedure.The study coils were successfully implanted at the target site.In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy classification score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).It is unknown if there were any device deficiencies.On (b)(6) 2023, the patient was discharged to a rehabilitation center with a modified rankin scale (mrs) score of 0.On (b)(6) 2024, the patient was seen in-clinic for the 180-day (6 month) follow-up visit, for which magnetic resonance angiography (mra) was not performed, however, the modified rankin scale (mrs) assessment was performed which resulted in a score of 0.On (b)(6) 2024, the patient underwent retreatment with stent placement of a neuroform atlas® stent system (stryker) for residual aneurysm.The retreatment was not related to a device-related serious adverse event.The retreatment of the target aneurysm was considered complete with modified raymond-roy classification score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).The patient was discharged home for self-care on (b)(6) 2024.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and race were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30656499) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.The occlusion classification after the index procedure was class ii: near-complete obliteration with a small neck remnant, greater than 95% occlusion (rroc scale).As explained in the referenced literature article, favorable clinical outcomes, and degree of aneurysm occlusion after coil embolization procedures are defined as a raymond-roy occlusion classification (rroc) class i during the immediate postoperative period.Based on the information provided, the patient did not have an optimal outcome based on the immediate postoperative occlusion classification of class ii, however, the procedure was completed with this outcome.There may have been procedural, patient, and pharmacological factors that contributed to the residual aneurysm with no indication of a device malfunction or defect.Although there were no alleged quality issues related to the used devices, the event of aneurysm recanalization required an additional surgical intervention to preclude patient harm.Based on this information, this event meets us fda reporting criteria under 21 crf 803 with the classification of a ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Reference: clinical safety and effectiveness of stent-assisted coil embolization with neuroform atlas stent in intracranial aneurysm.J korean neurosurg soc.2020;63 (1): 80-88.Publication date (web): 2019 december 09 (clinical article).Doi:https://doi.Org/10.3340/jkns.2019.0154 as part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2024-00473, 3008114965-2024-00474, and 3008114965-2024-00475.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-may-2024.[additional information]: on 24-may-2024, additional information was received from the sterling study clinical team.Per the information, the coil mass was stable in the aneurysm.There was no evidence of coil compaction.There was 90% occlusion when residual aneurysm / recanalization was diagnosed.Residual aneurysm in distal aspect of the neck due to retrograde inflow from tapered flow diverter.The patient was not symptomatic from the recanalized aneurysm.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.